Feeling sick at night

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Natava
Regular Member


Date Joined Jul 2009
Total Posts : 35
   Posted 8/18/2009 8:35 AM (GMT -7)   
Recently diagnosed with Diabetes.  35 yr female. 
 
I have been put on blood meter checks twice a day. Before breakfast and before dinner.  If sugar is above 150, I am to take 500 mg of Glucophage. 
 
First couple days, it totally upset my stomach.  Now, I have gotten used to it I think, except that at dinner time, I take the med, eat, and feel nauseus for the rest of the day.  In the morning, I wake up fine.  I do take iron, vitamin C, birth control, and prevacid in the evening as well. 
 
I am not eating  anything bad - chicken, and veggies mostly.  Not even butter or salt. 
 
I can eat those things at lunch - and be fine. 
 
I checked my sugar level about two hours after eating last night and during the ill feelings and it was 175.  I thoguht maybe it would be way low.  But it wasn't. 
 
Any ideas?   

Post Edited (Natava) : 8/18/2009 9:45:54 AM (GMT-6)


corysgirl06
New Member


Date Joined Jul 2009
Total Posts : 4
   Posted 8/18/2009 9:25 AM (GMT -7)   
How late at night are you eating? My advice is to eat your smallest meal at dinner time. Try not to eat too late, at LEAST 3 hours before you go to bed. Also ask your doctor whether or not he or she thinks Glucophage is right for you. Hope you start feeling better.

Phishbowl
Veteran Member


Date Joined May 2006
Total Posts : 547
   Posted 8/18/2009 11:10 AM (GMT -7)   
Glucophage is known for having these gastrointestinal side effects. It does take a little getting used to which is why docs will start the doses small.

Eating mostly whole foods (fresh veg & fruit), simply cooked protein (eggs, poultry, meat, fish), and cutting way back or eliminating starchy foods (potatoes, rice, corn, grains, flour-breads, cakes, doughs) and of course processed foods.... will go a long way in lessening the icky side effects. This also puts you well on your way to a healthier way of eating and managing diabetes.

Hope things start levelling-off for you soon. Hang in there.
Cheers,
- Phishbowl (Type 1 since Jan'05 - Levemir, NovoRapid)
"What's Not Measured Is Not Managed"

"It is impossible for a man to learn what he thinks he already knows"-Epictetus


Natava
Regular Member


Date Joined Jul 2009
Total Posts : 35
   Posted 8/25/2009 8:20 AM (GMT -7)   
My email is supposed to kick me if I get a reply. I have to fix something with that. I found out what the problems was! I can't take vitamins and Glucophage at the same time! Iron and Vitamin C. Since then I have been good. WOOHOO But now my apetite is back. Darn!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:43 AM (GMT -7)
There are a total of 2,735,269 posts in 301,288 threads.
View Active Threads


Who's Online
This forum has 151395 registered members. Please welcome our newest member, kaneben66.
283 Guest(s), 12 Registered Member(s) are currently online.  Details
rollout, paul hutchins, ufindjess, summer16, Loutucky, Huddie, Dmc695, soynomore, Traveler, sam12, haggis, kaneben66


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer